A 72-year-old man develops generalized tonic-clonic activity at home. He receives lorazepam 4 mg intravenously during the 7-minute transport to the ED. He continues to have witnessed convulsions on your examination. Point-of-care glucose is normal. After supporting his airway, breathing and circulation, what medication should be administered second line for status epilepticus (SE)?Read more
Submitted by Emily Damuth, MD
You are evaluating a patient for abdominal pain the usual way (with a CT of course!) when you discover an incidental pericardial effusion. Quick as a flash you grab your trusty ultrasound and head back to the patient's room, wondering how this effusion got there and what POCUS findings you should be looking for...Read more
Submitted by Karen O'Brien, DO
EMS brings in a 67 year old male in a PEA arrest. ROSC is obtained after twenty minutes of downtime. He was intubated by EMS during transport. A colleague talks to the family and she lets you know that he was complaining of shortness of breath and chest pain for an hour before he had a witnessed cardiac arrest and that his PMH includes HLD and HTN. The respiratory therapist is asking for the ventilator settings.
Submitted by Tom Sewatsky, MD